MAUDE Adverse Event Report: K2M, INC. NAVIGATED CERVICAL SCREW INSERTER; YUKON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NAVIGATED CERVICAL SCREW INSERTER; YUKON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7601-N90003-M
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.A supplemental vmsr will be submitted upon completion of the investigation.Return status of the device is unknown.
 
Event or Problem Description
This report summarizes one malfunction event where the tip of a navigated yukon oct polyaxial screw inserter was sticking in the screw heads intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual inspection: no deformities or abnormalities were observed upon receipt.Functional inspection: the device was able to engage and disengage from a sample yukon screw.As the reported failure could not be replicated, we were unable to determine the root cause conclusively.It is possible that patient anatomy played a factor.The saddle of the screw must be completely aligned with the shaft to be able to disengage the screw inserter.Shallow trajectories can have challenges as patient anatomy can shift the saddle, preventing proper alignment for disengagement.
 
Event or Problem Description

Brand Name
NAVIGATED CERVICAL SCREW INSERTER; YUKON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12245888
Report Number3004774118-2021-00229
Device Sequence Number14562986
Product Code LXH
UDI-Device Identifier10888857415973
UDI-Public10888857415973
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-N90003-M
Device Catalogue Number7601-N90003-M
Device Lot NumberMXYG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1